MAUDE Adverse Event Report: CONMED AIRSEAL; HIF - INSUFFLATOR, LAPAROSCOPIC

CONMED AIRSEAL; HIF - INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS1
Medical Device Problem Code No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the as-ifs1, airseal ifs, 120v device was used in a robotic hysterectomy procedure on 17feb26, and airseal keeps switching in and out of airseal mode and lost pneumo because it was switching in and out - will be sending in for service¿.Further assessment found no device alarms were noted and pneumoperitoneum was completely lost, but it is unknown whether the loss was gradual or sudden.The "scrub tech reported pneumo was lost with a needle inside the patient however reported no patient injury", and "switched from airseal mode to standard insufflation mode to complete the procedure.Nothing was left inside the patient; they were able to retrieve the needle.".There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the as-ifs1, airseal ifs, 120v device was used in a robotic hysterectomy procedure on (b)(6) 2026, and airseal keeps switching in and out of airseal mode and lost pneumo because it was switching in and out - will be sending in for service".Further assessment found no device alarms were noted and pneumoperitoneum was completely lost, but it is unknown whether the loss was gradual or sudden.The "scrub tech reported pneumo was lost with a needle inside the patient however reported no patient injury", and "switched from airseal mode to standard insufflation mode to complete the procedure.Nothing was left inside the patient; they were able to retrieve the needle." there was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Additional problems were found: venting valve error was found.The blocking valve was replaced, the vev on lpu was cleaned.The unit was calibrated, and electrical safety, then placed on 12-hour burn-in.The unit was tested in accordance with ip-800-031 and passed all acceptance criteria.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be a damaged valve.The service history was reviewed and found similar repairs to this complaint.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.(b)(4).Per the instructions for use, the user is advised that < 5 bar/73 psi; if insufflation is started, the warning message "change gas bottle!¿ is displayed and acoustic signals (beeps) are emitted.The gas bottle should be changed immediately.If insufflation is stopped, the warning message "change gas bottle!" is displayed and insufflation cannot be restarted.Smoke evacuation level will switch to low until tank is replaced.While in airseal mode, a countdown of 100 s is displayed during which the empty gas bottle can be changed while maintaining abdominal pressure we will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
HIF - INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8, 4th floor
berlin 10587
GM   10587
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24556815
Report Number1320894-2026-00045
Device Sequence Number18524525
Product Code HIF
UDI-Device Identifier10851885004587
UDI-Public(01)10851885004587(11)181130
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic